What do you do when it looks like your dreams and purpose are being snuffed out?

Discussion in 'Suicidal Thoughts and Feelings' started by dax, Dec 24, 2014.

Thread Status:
Not open for further replies.
  1. dax

    dax Well-Known Member

    I think about it alot, a end to my misery and failed life. Years ago I was diagnosed with schizoaffective. For those who do not know that is depression and schizophrenia. While my meds have kept it in check for years, its been an ongoing struggle to find a med that doesnt have side effects on me. Right now I'm suffering from Tardive Dyskensia, random movement of the neck and in my case mouth & lips. The movement is constant and obvious. I cant go in public like this. All my dreams are gone. I have lost my independence, my job, my apartment, any hope of meeting a cute girl or a chance at a family of my own. I am already 40 and I live at home with my parents and sister. All I do is exist while I eventually wait to die anyway.

    I want to go out on my terms, not at the mercy of this illness and medication side effects. I want to go out as a normal human being with my sanity (i use the term normal as things that were once normal for me). I cant live like this waiting for the symptoms to return or continue with this weird movement with my lips i cannot control. Its hard to eat, hard to talk and hard to sleep. I need to find a way to put this miserable existance away. I dont want to live like this further. By the way the pysch doc said this could be permanent, hence the suicidal thoughts.
     
  2. Eoghan

    Eoghan Member

    I have the same question, and so far haven't found an answer.

    I similarly have Schizoaffective, and I'm terrified of my next episode.

    I don't have any answer's, but if it helps there is someone out there that understands.
     
  3. NYJmpMaster

    NYJmpMaster Have a question? Message Me Staff Member Forum Owner ADMIN

    The Tardive Dyskensia really has a negative effect on quality of life. How long have you been on the same medication treatment plan? This was a very common side effect in the first generation anti-psychotics but very rare in many of the newer second generation medications. While there is no cure for the disorder, getting a better treatment plan with fewer side effects is usually possible. Do you feel comfortable that your psychiatrist is being proactive in offering medications that would have fewer side effects?
     
  4. dax

    dax Well-Known Member

    Thank you both for responding I do appreciate it. My psych is proactive, she changes my meds whenever there are problems. In spite of the med switch she said the TD could still be permanent. I pray that it is not, or else I dont know what I'm gonna do next. I was on Geodon then now on Latuda. So we dont know if Latuda is giving me any problems. It's just really hard lately and I'm not having alot of hope lately.
     
  5. NYJmpMaster

    NYJmpMaster Have a question? Message Me Staff Member Forum Owner ADMIN

    It is possible to become permanent, but often it is not and almost always decreases in severity. I had severe medicine induced aphasia and stuttering and after a med change (nobody had ever even thought it was a side effect of meds- just a neurological issue they had thought) it did go away. I really hope the same happens for you and I think it is very possible it can. It is important top try to maintain hope regardless, though I know how very hard that can be. You as a person are a lot more than a diagnosis and symptoms or side effects. Many people can and will be able to see that if you can accept that as a fact for yourself so have a chance to show then the rest.

    Take Care and Be Safe

    Ben
     
  6. Standpoints

    Standpoints Member

    I am sorry for you and the problems you're suffering from.

    I hope that you might find even a small joy today.

    When people talk about difficult matters being "permanent" it bothers me too. But then I remember that human beings don't have a great track record of making determinations about "permanence". For example--Once upon a time polio was considered a disease that would "permanently" plague humanity. Where is it now? Then I feel better and can pass beyond these often empty opinions.

    Merry Christmas dax :roll:

    Standpoints
     
  7. dax

    dax Well-Known Member

    Thank you guys for this input....I'm feeling a little more hopefull nowadays. Maybe there is a chance for me after all. I just get so down when things seem to be working then the rug is pulled from under me. Hopefully somehow things wont be permanent. And I will once again be strong enough to pursue my dreams of a semi normal life.
     
  8. dax

    dax Well-Known Member

    Another day and another day of barely being functional on the meds to counter this. I have to say that things dont look so good for me. I may have to accept I may never recover, then make plans for my own solution to this. And that is easier said than done.
     
  9. DrownedFishOnFire

    DrownedFishOnFire Quieta non movere

    It's hard to live with schizoaffective disorder, I found out I had it when I was last hospitalized. I'm always wondering when the next issues will happen, I do deal with it everyday but it's just background noise when I'm in okay mood. When I'm agitated it gets really bad. I can't imagine dealing with the physical side effect. I'm currently on 4 medication cocktail. I dealt with quite a couple Meds giving me side effects and latuda was one of them.

    Hoping the TD fades away for you.
     
  10. dax

    dax Well-Known Member

    Thanks , I hope they get you the right combo of meds to work with. I'm wondering what you are taking at the moment? I'm just at my end you know? Feels like there is nothing to hope for since its been a little over 2 weeks now.
     
  11. DrownedFishOnFire

    DrownedFishOnFire Quieta non movere

    Lithium, Klonopin, Haldol, and Seroquel


    Are you doing any better with the TD?
     
  12. turryburry

    turryburry Well-Known Member

    Dax---took me 6 weeks on Risperidone to get my sanity back from the very dark side of the moon.
     
  13. dax

    dax Well-Known Member

    Doing a little better with the TD I am on cogentin and valium. Some days are worse than others.
     
  14. NYJmpMaster

    NYJmpMaster Have a question? Message Me Staff Member Forum Owner ADMIN

    Glad there was a little improvement somewhere. If nothing else it does serve as a reminder that there are solutions for the things that are making life difficult usually - just it takes time to find them. I hope the other meds begin to have more effect at controlling the psychosis issues and you get some improvement there soon as well.

    Take Care and Be Safe

    - Ben
     
  15. dax

    dax Well-Known Member

    Well I am unsure if the Valium is helping at all with the mouth movements. I could possibly be reduced by itself or the Valium is actually helping it not be worse. So today and tomorrow is experimentation day. Gonna try and see if my symptoms are the same or worse without the Valium. Personally I would prefer not taking the Valium at all given it my become habit forming. Either way wish me luck.
     
  16. DrownedFishOnFire

    DrownedFishOnFire Quieta non movere

    Good Luck, let us know the result
     
  17. dax

    dax Well-Known Member

    Well I'm in about the same spot as before, the Valium experiment was a failure on the 3rd day things started to get worse. I dont know what to think, it's already Feb. Just dont feel like staying here much longer and I long for help in making it so. But I know that is not allowed so I won't ask. :(
     
Thread Status:
Not open for further replies.